Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
vixstix

Spot Moan

Recommended Posts

Hey everyone

Just thought i'd pop up a post...apologies if this comes across as a big moan, i'm just really really desperate now for any help.

I've had problem skin for the last 2 years, but for some reason, the last week or so, my entire face has broken out in insanely bad red spot/ bumped acne. It actually looks awful, and for the first time in my life I am extremely self conscious... to the point, i'm arranging activities after dark (with the new british summertime lasting till 9/10pm, this is difficult. I'm hiding behind my hair, and cutting the nights short because i'm so unbelievably self conscious. Unfortunately, i'm an extremely sociable, outgoing and chatty girl, so my recent behavioural change is sticking out like a sore thumb. It feels like my personality/ self confidence has done a U turn in about 5 days... even all my friends have noticed.

I think the most frustrating thing for me is I don't know what it is/ a result of. It started last year being abroad, where my skin broke out in hundreds of little spots (which i thought was folliculitis reacting to the tropical heat) It then peaks and troughs as per its own accord. Until the last few weeks where its changed to hundreds of big, sore spots all over my face- a typical acne face of a pre pubescent teen (i'm 27) I've spent crazy amounts of money the last year or so on products, supplements, diets (thinking i was allergic to a certain food type) cutting out alcohol. Bearing in mind up til about 22, i never had even one small spot. I have rheumatoid arthritis so have been on enbrel (an anti tnf treatment to suppress it) I'm certain this relates to it.. but the doctors say not. I've seen a dermatologist, she said it was acne due to stress, and put me on another antibiotic (i'd already been trying another one foe about 6 months) These didnt work, so though i'd come off them as it seemed to worsening the acne, and sure its bad for you to be on antibiotics for 9 months straight. I had a colonic a few weeks ago, to try and flush out all the toxins. I've basically tried everything, nothings working, and my main concern is it will get worse and I cant do anything about it- It feels like i'm sinking in quick sand. I may try and ask to doctor for roaccutance, but as i'm already on a strong medication for my rheumatoid arthritis, am worried they won't let me.

Anyone have any suggestions at all? Apart from looking awful, i'm now really concerned its having a detrimental effect on my mental health and well being.

Really, really appreciate any feedback/ suggestions?

Vix x

Share this post


Link to post
Share on other sites

Well, you could always try combining the natural with the medical treatments. Sometimes I think a healthy lifestyle and healthy low glycemic diet might give the medical treatments an extra oomph. Since you are a girl, you could go the hormonal route (birth control or spironolactone or both). In fact, some doctors would prefer to give you spiro before trying accutane. Spiro is a diuretic that blocks androgens and it works for severe and cystic acne. And spiro/birth control is a better long term treatment than antibiotics. There's also light therapy or topicals like benzoyl peroxide, topical antibiotics and retinoids or a combo of those maybe with the hormonal treatments if needed? You do have options that may help you a ton. Not sure about the Enbrel, from what I saw online whether or not it causes acne is debatable... Would it be possible to try a different rheumatoid arthritis treatment and see how that affects the skin? I know it is such a helpless feeling when you're breaking out. I'm 30 and it feels like no one else has acne at my age sometimes, but I can always find support here. You're not alone. My mental well being has taken a beating too. Is there a way you can get into counseling? If insurance or cost is a problem, some organizations and churches may offer low or no cost counseling.

-Melissa

Share this post


Link to post
Share on other sites

Could you go to another dermatologist? Be sure to bring along a list of all meds and treatments tried thus far. I agree with above that Spiro is great. Perscription tretinoin cream (retinoids) is very good too.

Your acne sounds like the sudden onset type which actually is a good thing because it may go away by itself. The important thing right now is to get it under control so you don't have scarring. Don't worry about using antibiotics for a long time. It's okay. This is what they were made for. If you had an ongoing infection in another part of your body you wouldn't think twice about using whatever antibiotic was needed. The same is true for bad infections of the skin (acne). Not a problem. Ignore people that get all freaked out about antibiotics. They are safe. You may also want to eat yogurt during the day to keep gut healthy.

I was on an antibiotic for 4 years to finally get my acne under control...had to stop the inflammatory process. Don't worry about trying lots of different kinds of antibiotics until you find one that works. I tried at least four until I found Bactrim...the only one that consistently stopped the cysts.

I wonder about your arthritis meds and if they may be causing acne. Could you try another brand or type?

I'd say my key advice is finding a derm that'll work with you, that you feel is listening to you, and then follow through with everything the derm says. This is important because acne can be stubborn and it may take months and months for treatments to work. It took over a year for my skin to clear up and I was on Bactrim + Spiro + tretinoin cream. I almost gave up but I'm glad I stuck with it because my skin is clear now.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×